Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 97, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jun 25, 1997, 1:32 PM CDT for Henry County, Pettis County, Missouri. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 1997, 1:32 PM CDT (18:32 UTC)
- Expired
- Jun 25, 1997, 2:00 PM CDT
- In force
- 28 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties
Counties Henry County, MO, Pettis County, MO
The radar
The Pleasant Hill radar (KEAX), 69 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1129 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KMCI 251832 RRA
SVRMCI
MOC083-159-251900-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO
132 PM CDT WED JUN 25 1997
* SEVERE THUNDERSTORM WARNING FOR
EASTERN HENRY COUNTY - WEST CENTRAL MISSOURI
SOUTHERN PETTIS COUNTY - CENTRAL MISSOURI
* UNTIL 200 PM CDT
* SOME LOCATIONS AFFECTED
BRYSON BY 135 PM
GREENRIDGE BY 140 PM
MANILA BY 140 PM
* AT 132 PM WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM NEAR WINDSOR MOVING NORTHEAST AT 20 MPH.
PEOPLE IN THE PATH OF THIS STORM CAN EXPECT GOLFBALL HAIL AND WIND
GUSTS TO 60 MPH.
SEVERE THUNDERSTORMS PRODUCE LARGE HAIL AND DAMAGING WINDS. FOR
YOUR SAFETY...MOVE INDOORS AND STAY AWAY FROM WINDOWS.
BEUSTERIENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 4:22 AM CDT, 9 hours 10 minutes earlier.
Area forecast discussion, Jun 25, 4:22 AM CDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION...CORRECTION TO WORDING NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 250 AM CDT WED JUN 25 1997 CONVECTION AND HEAVY RAIN POTENTIAL CONTINUES TO BE MAIN FORECAST CHALLENGES THROUGH PERIOD. SATELLITE AND RADAR TRENDS SHOW SHRA/TSRA ACTIVITY SLOWLY WEAKENING OVER NORTHWEST MO...HOWEVER NUMEROUS BOUNDARIES BEING LAYED OUT WHICH SHOULD HELP TO KEEP PRECIPITATION GOING THROUGH MUCH OF THE MORNING. WARM H7 TEMPERATURES OVER SOUTHERN AND CENTRAL PORTIONS OF THE FORECAST AREA HAVE EFFECTIVELY KEPT LID ON CONVECTION FOR MUCH OF THE OVERNIGHT...HOWEVER MODELS SHOW H7 THERMAL TROUGH ROTATING INTO AREA THIS MORNING...WHICH SHOULD ALLOW FOR SOME PRECIPITATION A BIT FURTHER SOUTH. MODELS IN DECENT AGREEMENT IN SAGGING FRONTAL BOUNDARY OVER SOUTHEAST NEBRASKA SLOWLY SOUTH THROUGH FORECAST AREA. CONVECTION THIS MORNING SHOULD HELP IN THIS PROCESS...ENDING THE THREAT FOR HEAVY RAINFALL OVER FAR NORTHWEST MO FOR THIS MORNING. COLD FRONT SHOULD LOSE PUSH ON SOUTHERN END AND BE ORIENTED MORE EAST-WEST BY THIS AFTERNOON. GENERALLY LIKE NGM SCENARIO WHICH BASICALLY WASHES OUT OR STALLS BOUNDARY ROUGHLY FROM JUST SOUTH OF MKC TO STL LINE. WITH H5 WAVE STILL PUSHING THROUGH...WOULD ANTICIPATE MORE CONVECTION TO FIRE THIS AFTERNOON IN VICINITY OF BOUNDARY. THIS PRECIPITATION WILL HAVE THE POTENTIAL FOR TRAINING FROM WEST TO EAST ALONG BOUNDARY. LIKE HPC EXCESSIVE RAINFALL OUTLOOK FOR TODAY AND TONIGHT WHICH HAS GREATEST THREAT FROM MKC EASTWARD TO STL. SURFACE HIGH SETTLES IN AS THIS AFTERNOON AND THIS EVENINGS CONVECTION PUSH WHAT IS LEFT OF BOUNDARY A BIT FURTHER SOUTH. SHOULD PROVIDE FOR A DRY DAY ON THURSDAY. WILL GENBERALLY LEAN TOWARDS WARMER FWC GUIDANCE THROUGH MOST OF THE PERIOD. .EAX...NONE. MJM
In the hours before
Special weather statement, Jun 25, 1:00 PM CDT, 32 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT WED JUN 25 1997 ...SMALL CHANCE OF SEVERE WEATHER SOUTH OF THE MISSOURI RIVER... FORECAST: THERE REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON...AND INTO THE EVENING HOURS MAINLY SOUTH OF THE MISSOURI RIVER. A FEW OF THE STORMS MAY STRENGTHEN TO SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EARLY EVENING. DISCUSSION: A FRONTAL BOUNDARY IS PUSHING ACROSS THE AREA THIS AFTERNOON. THERE WAS ALSO A DYING AREA OF SHOWERS OVER NORTHERN MISSOURI...CAUSED BY A PASSING WEAK UPPER LEVEL DISTURBANCE. AS THE UPPER DISTURBANCE DEPARTS THE AREA...THE PRECIPITATION CHANCES WILL DECREASE ACROSS NORTHERN MISSOURI. HOWEVER...SHOWER AND THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE ALONG THE FRONTAL BOUNDARY WHERE BETTER MOISTURE AND INSTABILITY ARE PRESENT. DEWPOINT TEMPERATURES REMAIN IN THE LOWER 70S TO THE SOUTH OF THE BOUNDARY...AND WITH DAYTIME HEATING THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. THIS SHOULD BE SUFFICIENT FOR THE DEVELOPMENT OF STORMS...SOME OF WHICH COULD REACH SEVERE LEVELS. WELVAERT
Special weather statement, Jun 25, 1:02 PM CDT, 30 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-261200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 100 PM CDT WED JUN 25 1997 ...SMALL CHANCE OF SEVERE WEATHER SOUTH OF THE MISSOURI RIVER... FORECAST: THERE REMAINS A CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS THE OUTLOOK AREA THIS AFTERNOON...AND INTO THE EVENING HOURS MAINLY SOUTH OF THE MISSOURI RIVER. A FEW OF THE STORMS MAY STRENGTHEN TO SEVERE LEVELS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREAT. SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EARLY EVENING. DISCUSSION: A FRONTAL BOUNDARY IS PUSHING ACROSS THE AREA THIS AFTERNOON. THERE WAS ALSO A DYING AREA OF SHOWERS OVER NORTHERN MISSOURI...CAUSED BY A PASSING WEAK UPPER LEVEL DISTURBANCE. AS THE UPPER DISTURBANCE DEPARTS THE AREA...THE PRECIPITATION CHANCES WILL DECREASE ACROSS NORTHERN MISSOURI. HOWEVER...SHOWER AND THUNDERSTORM DEVELOPMENT WILL REMAIN POSSIBLE ALONG THE FRONTAL BOUNDARY WHERE BETTER MOISTURE AND INSTABILITY ARE PRESENT. DEWPOINT TEMPERATURES REMAIN IN THE LOWER 70S TO THE SOUTH OF THE BOUNDARY...AND WITH DAYTIME HEATING THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. THIS SHOULD BE SUFFICIENT FOR THE DEVELOPMENT OF STORMS...SOME OF WHICH COULD REACH SEVERE LEVELS. WELVAERT
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 12:23 AM CDT | Flash Flood Warning | EAX | Atchison, Holt, Nodaway | 6 hr |
| Jun 25, 2:39 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 21 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.